Exceptional primes in varieties

  • S. Bachmuth
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 319)


Simple Group Jacobi Identity Wreath Product Finite Variety Finite Simple Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    MacDonald, I. D.: On certain varieties of groups. Math. Z. 76, 270–282 (1961); II. Math Z. 78, 175–188 (1962).MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Neumann, B. H.: On a conjecture of Hanna Neumann. Proc. Glasgow Math. Assoc. 3, 13–17 (1956).MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Heinekin, H.: Engelsche Elemente der Länge drei. III. J. Math. 5, 681–707 (1961).Google Scholar
  4. [4]
    Gupta, N., Weston, K.: On groups of exponent four. J. Algebra 17, 59–66 (1971).MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Gupta, N.: Third Engel 2-groups are solvable. Canad. Math. Bull. (to appear).Google Scholar
  6. [6]
    Bachmuth, S., Mochizuki, H.: Third Engel groups and the MacDonald-Neumann conjecture. Bull. Austral. Math. Soc. 5, 379–386 (1971).MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Kovács, L. G.: Varieties and finite groups. J. Austral. Math. Soc. 10, 5–19 (1969).MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Feit, W., Thompson, J. G.: Solvability of groups of odd order. Pacific J. Math. 13, 775–1029 (1963).MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Bachmuth, S., Mochizuki, H., Walkup, D.: Construction of a nonsolvable group of exponent 5, Word Problems (edited by W. W. Boone, R. C. Lyndon, F. B. Cannonito. North-Holland, Amsterdam; in press).Google Scholar
  10. [10]
    Higgins, P. J.: Lie rings satisfying the Engel condition. Proc. Camb. Philos. Soc. 50, 381–390 (1956).MathSciNetGoogle Scholar
  11. [11]
    Walkup, D. W.: Thesis, University of Wisconsin, 1963.Google Scholar
  12. [12]
    Putcha, M. S.: On Lie rings satisfying the fourth Engel condition. Proc. Amer. Math. Soc. 28, 355–357 (1971).MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    Higman, G.: Some remarks on varieties of groups. Quart. J. Math. Oxford 10, 165–178 (1959).MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Bachmuth, S., Lewin, J.: The Jacobi identity in groups. Math. Z. 83, 170–176 (1964).MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    Chein, O.: IA automorphisms of free and free metabelian groups. Comm. Pure and Applied Math. 21, 605–629 (1968).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Verlag 1973

Authors and Affiliations

  • S. Bachmuth

There are no affiliations available

Personalised recommendations